New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

bigsanfer
Regular Member


Date Joined May 2008
Total Posts : 57
   Posted 5/24/2008 10:26 AM (GMT -7)   
Hey Everyone! I also have a question about the Moon Face. I have been on Prednisone for 2 months now. I have been on 20mg for awhile. Just came down from 30mg which I was on for about 2 weeks. Now I'm starting to develop this moon face which is quite depressing. How long until it goes away? Im going down to 15mg next week! so im hoping that is a good start.
Medications: Prednisone 20mg. Plaquenil 200mg. Naproxen.
 


Ginny
Veteran Member


Date Joined Feb 2003
Total Posts : 5514
   Posted 5/24/2008 8:31 PM (GMT -7)   
Hey there,
 
Welcome to the forum.  I just read your other posting that gave us your story.  I'm so sorry you're dealing with this disease and it's all happening in highschool.  I started getting symptoms in grade 10, but it took until I was 26 to get a diagnosis.  So you're well ahead of the game, and that's a good thing!!
 
I noticed my moon face disappear once I got to 10mg or less.  That seems to be the consensus with everyone here.  10mg is the magic number.  You'll get there soon enough!  But give it time.  I think it took a couple months at 10mg for mine to diminish significantly.
 
I was a basketball player too!  I was a left guard.  Loved the game.  But my knees gave me major problems (now we know it was the lupus), so I quit playing it. I was in too much pain.  I don't have the height you do though!  You probably play the post position? 
 
Do what you can to stay limber, active and mobile.  I quit all that stuff and it didn't help me one bit.  I needed to stay somewhat active, even if just a little bit.  It's good that you're doing what you can to maintain your active lifestyle.  Water exercises/aerobics are really great for us.  Easy on the joints. But you have to be confident in a bathing suit...... I'm not.  LOL...
 
Ginny 
I can do anything through Jesus Christ who strengthens me. I have learned in whatever state I am in,to be content. Phillipians 4:11-13

34 years old. Diagnosed with lupus in 2000. Fibromyalgia, anti-phospholipid syndrome(APS)(stroke),Sjogren's, Raynaud's, seizure disorder-(miraclulously disappeared!), Libman Sach's Endocarditis, vasculitis, sacroiliitis, arthritis (neck) . Prednisone, Imuran, Coumadin, Clobazam, Amitriptyline, didrocal, Cozaar, calcium, Cykolokapron, multi-vitamin, vitamin D, Magnesium, vitamin B6, Acidophilus


bigsanfer
Regular Member


Date Joined May 2008
Total Posts : 57
   Posted 5/24/2008 8:48 PM (GMT -7)   
Thank you so much for replying about the moon face! It makes me feel alot better to know that im getting there. Sadly my knees have always been a problem for me in basketball. I have played with such pain for the past few months.. but I havent played in about 3 now and its killing me not too. I hope that it wont effect me too much. And also thanks for the advice on water aerobics! I will have to give it a try.

Medications: Prednisone 20mg. Plaquenil 200mg. Naproxen.
 


Ginny
Veteran Member


Date Joined Feb 2003
Total Posts : 5514
   Posted 5/25/2008 7:06 PM (GMT -7)   
Hey, no problem!! Happy to help.  The moon face has been a big issue for me as well.  I feel so ugly..... I also feel that it is so obvious to others.  When I'm in a "moon face time", I feel quite self concious.  It's really hard to see your physical image change so much.  Wanted you to know you're not alone in these feelings. 
 
I take Naproxen as well for my pain issues.  It's great for period cramps and that's about it for me! Doesn't seem to work for my neck or shoulder pain.  I hope you're having better luck with it.
 
Ginny
I can do anything through Jesus Christ who strengthens me. I have learned in whatever state I am in,to be content. Phillipians 4:11-13

34 years old. Diagnosed with lupus in 2000. Fibromyalgia, anti-phospholipid syndrome(APS)(stroke),Sjogren's, Raynaud's, seizure disorder-(miraclulously disappeared!), Libman Sach's Endocarditis, vasculitis, sacroiliitis, arthritis (neck) . Prednisone, Imuran, Coumadin, Clobazam, Amitriptyline, didrocal, Cozaar, calcium, Cykolokapron, multi-vitamin, vitamin D, Magnesium, vitamin B6, Acidophilus


hippimom2
Veteran Member


Date Joined Jul 2005
Total Posts : 5403
   Posted 5/26/2008 8:15 AM (GMT -7)   
I also notic that the moon face isn't as bad for me once I get below 10mg. My problem now is that I've gained so much weight, my face is really round all of the time anyway. LIke Ginny said, it's hard to deal with all the changes this disease brings, including the physical ones. I hope you are able to continue to slowly taper down your prednisone dose.
Diagnosis:  UCTD (lupus) 2006; Raynauds 2006; Sjogren's 2006; lupus symptoms began 2003; CFS 1991; Mono 1985
Meds:  Plaquenil 400mg; Prednisone 5-10mg; Tramadol 100mg 3-4x daily; Doxepin 25-50mg; Prevacid; Evoxac; Steriod Cream and Mouth Rinse for tongue and mouth ulcers; Hydrocodone 5/500 prn for severe pain; Artificial tears

 

Clickable:  LUPUS INFORMATION & LUPUS RESOURCES.

Please allow HealingWell to continue helping others by donating: http://www.healingwell.com/donate/

 

Co-Moderator: Lupus and CFS Forums



Bsime
Veteran Member


Date Joined Apr 2006
Total Posts : 1299
   Posted 5/26/2008 8:55 AM (GMT -7)   
Your moon face will eventually go away as you taper prednisone.  It is a slow process....it is not water retention but a redeposition of fat in the tissue that is common with prednisone.  I had a moon face and prednisone belly.  My moon face went away after a few months but the belly is taking a lot longer.
 
Of course, a moon face does not disturb an old man like me as much as it would a younger person like you.  My 11 year old granddaughter has a different auto immune disease and last summer her face looked like a soccer ball.  She was really good at rolling with the punches and the doctors explained to her that is was temporary.  Her face is normal now but more importantly her disease, which was threatening her life, is under control and she is back to being an active and happy kid again.
 
There are many really bad side effects from prednisone and hopefully you will get none of them.  You moon face is a cosmetic one and will go away.
 
Hang in there and just don't look in the mirror too often until then....just kidding of course.
 
Bill
Mixed connective tissue disease (systemic lupus, scleroderma, polymyositis), Raynauds phenomena, Hypertension, Barrett's esophagus.
 
Meds: prednisone 5mg, 50mg imuran, Lotrel 40/5mg, maxide 37.5/25mg, folic acid, potassium, aciphex 20mg, multi vitamins.
 
Maintain your optimism and you can beat the odds.
 
"Although the world is full of suffering, it is also full of the overcoming of it."  Helen Keller
 
 

New Topic Post Reply Printable Version
Forum Information
Currently it is Monday, December 05, 2016 11:05 PM (GMT -7)
There are a total of 2,733,365 posts in 301,110 threads.
View Active Threads


Who's Online
This forum has 151249 registered members. Please welcome our newest member, John's Mom.
207 Guest(s), 11 Registered Member(s) are currently online.  Details
MDNative, bluelyme, 0311, msOuchie, Hungrydude, roisin86, ChickNorris, Mokes, John's Mom, (Seashell), julymorning


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer